Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
130 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes increased seizure after taking bp medicines?

Michael is an epileptic. His condition was controlled by medication until he started taking a new drug for high blood pressure. Since taking the new medication, Michael has experienced seizures much more frequently. You look the medication up in the PDR and learn that it is not known to cause seizures. Assuming the information in the PDR is correct, how do you explain Michael’s recent increase in seizure activity?
Wed, 21 Apr 2021
Report Abuse
General & Family Physician 's  Response
Hi,

No, commonly being used drug for treatment of high BP is known to cause increase in seizure activity. However, some anti-hypertensive medicines like ACE inhibitors, beta blockers as well as angiotensin ll receptor blockers are rather known to have somewhat beneficial effect by decreasing the seizure activity in some cases, particularly post head injury cases who are taking one or more of these groups for high BP.

Therefore, if there is, any increase in seizure activity, then other reason for this should be investigated for and not the medicine itself. Also, you may discuss this with your doctor, to replace this drug with some other drug, if possible and observe the results for any change in frequency of seizure activity.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Satnarain Bansal, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Epilepsy


What causes increased seizure after taking bp medicines?

Hi, No, commonly being used drug for treatment of high BP is known to cause increase in seizure activity. However, some anti-hypertensive medicines like ACE inhibitors, beta blockers as well as angiotensin ll receptor blockers are rather known to have somewhat beneficial effect by decreasing the seizure activity in some cases, particularly post head injury cases who are taking one or more of these groups for high BP. Therefore, if there is, any increase in seizure activity, then other reason for this should be investigated for and not the medicine itself. Also, you may discuss this with your doctor, to replace this drug with some other drug, if possible and observe the results for any change in frequency of seizure activity. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Satnarain Bansal, General & Family Physician